MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-160
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
The consumer reported receiving a false negative result using the binaxnow covid-19 ag self-test on (b)(6) 2025.Initial testing was conducted on (b)(6) 2025 using intellswab rapid tests, both yielding negative results.Two additional tests were performed using intellswab rapid tests on (b)(6) 2025, both of which produced positive results.Confirmation testing was performed on an unknown date with unknown test brand which generated negative result.The consumer reported experiencing symptoms including body aches, runny nose, and cough at the time of testing.The consumer indicated initiating paxlovid treatment on (b)(6) 2025, continuing through (b)(6) 2025.The consumer confirmed that they are now feeling better.
 
Additional Manufacturer Narrative
The remainder of the investigation is in progress.A supplemental report will be provided pending completion, or upon receipt of new information.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 0000916289 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-160/lot: 0000916289, test base part number 195-430wjr/lot: 916289.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 0000916289 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue; however, it could have possibly been related to the specific patient samples.
 
Event or Problem Description
The consumer reported receiving a false negative result using the binaxnow covid-19 ag self-test on (b)(6) 2025.Initial testing was conducted on (b)(6) 2025 and (b)(6) 2025 using intellswab rapid tests, both yielding negative results.Two additional tests were performed using intellswab rapid tests on (b)(6) 2025, both of which produced positive results.Confirmation testing was performed on an unknown date with unknown test brand which generated negative result.The consumer reported experiencing symptoms including body aches, runny nose, and cough at the time of testing.The consumer indicated initiating paxlovid treatment on (b)(6) 2025, continuing through (b)(6) 2025.The consumer confirmed that they are now feeling better.

Brand Name
BINAXNOW COVID-19 AG SELF TEST 2CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key23634626
Report Number1221359-2025-00842
Device Sequence Number9381184
Product Code QYT
UDI-Device Identifier00811877011408
UDI-Public010081187701140817260711100000916289
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/11/2026
Device Catalogue Number195-160
Device Lot Number0000916289
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown